Thiamine question: I have been taking... - Parkinson's Movement

Parkinson's Movement
17,413 members17,281 posts

Thiamine question

Dwest022
Dwest022

I have been taking 2Gm Thiamine twice a day for about 1 month now. I have had DBS approx 10 yrs ago. I was diagnosed with PD about 20 years ago, fortunately the only symptoms I have are balance issues and bradykinesia. My question is; Does the length of time taking Thiamine have any correlation with the amount of time that you have had PD, or is it symptom based only?

11 Replies
oldestnewest
Hidden
Hidden

Depending on who you talk to, thiamine benefit can max out between 6 months and three years from the time you get your dose adjusted to maximum symptom relief. Dr Colangeli feels that the maximum benefit is generally seen within the first year.

Have you noticed any benefit at all from taking thiamine at 4 grams per day? The fact that you have had DBS and are taking thiamine makes you kind of unique as you are the first person on this forum that I am aware of who is doing both, but I could have easily missed others who might be doing the same. As far as balance issues, Dr. Costantini likes to use the pull test to determine when the dose is correct for optimum improvement in balance.

I am wondering if DBS could potentially hide symptoms of a thiamine dose that is too high? In other words, could it hide a worsening of symptoms caused by thiamine at too high of a dose?

Art

Dwest022
Dwest022
in reply to Hidden

Thank you

Dwest022
Dwest022
in reply to Hidden

I have noticed a slight improvement in my balance after 1 month, maybe I am a little impatient. As for the dose, I am 6’3” and weigh around 260 pounds, so I think the dosage of 4 Gm daily is correct since that is the maximum dose. I just wish I could determine the cause of my balance issue, whether it is DBS or the progression of the disease. Based on what I have read it is not Dbs related.

Hidden
Hidden
in reply to Dwest022

Dwest022,

It might be a mistake to assume that 4 grams is a max dose. The only way to know for sure is to contact Dr. Costantini as he frequently tells people on the forum to do. Clearly the folks on the forum who have done the best on thiamine by a long shot are those who not only contacted Dr. Costantini, initially, but stayed in contact with him at least until their correct dose is well established and their balance / pull test is optimized.

Art

Art

A very good question. I also guess that the DBS could mask symptoms if someone gets overdosed with the Thiamine so in this case the Thiamine dosage adjustment could be challenging.

Kia

Dwest022
Dwest022
in reply to Kia17

Thank you

Dosage is also connected to weight. A smaller dose for a small person....

Dwest022
Dwest022
in reply to Dap1948

Thank you

My husband has had DBS too and started taking 2 grams thiamine powder twice a day but after a while he did not feel well and his symptoms worsened mainly falling. These got better once he stopped taking the Thiamine but people have suggested that he was taking to much too quickly and we think this was the case. We have since found out that people of Anglo Saxon origin do not need as high a dose also. He is going to try again but reintroducing it more gradually.

Thanks for your response, I will try to email Dr. Constantini and see what he thinks. In the meantime, I think I will stop for 1 week then start on a lower dose.

You may also like...